Jump to content

Hope42: sertraline and benzo cold turkey


Recommended Posts

Hi and thanks for letting me in.

 

I would like to hear from others, who suffers a lot from physical pain in withdrawal - possibly also from anybody who did a cold turkey from both antidepressants and benzos.

 

My story short. I got sertraline two times. First for 1.5 year, then 8 months break, and then I got it for half a year, before I stopped cold turkey. Among all that, I also took zopiclone for 5 years (benzo-like sleeping pills). These I also cold turkied 4 months after sertraline. It's now been 14 months since I stopped sertraline and 10 months since I stopped zopiclone.

 

I stopped because, I functioned very poorly. It became harder and harder to take care of work and my three kids (I'm alone with them every second week). I realized that maybe I functioned poorly because of the drugs, and that's why I stopped. I couldn’t find any other explanations.

 

Since then, I still suffer from fatigue, burning pain in my brain and body (like someone poured acid in my brain/body), muscle and joint ashes (especially in arms, legs, hands and feet), head aches, brain pressure, chest pain, stomach issues. In the morning it is so bad that it takes me an hour or two to get out of bed. I really try to be active, but it is soo hard to do anything with all the pain and fatigue. I had a doctor saying I got Fibromyalgia, but I think my self that it is protracted withdrawal syndrome. The symptoms are just similar, I guess.

 

I really don't have so much windows and waves pattern. It's awful most of the time, and then - maybe - there is a very seldom window lasting a few hours, before next day, It's awful again. It has been like this since I withdrawed from sertraline the first time, and got much worse when I reinstated and did a vold turkey

 

Can anybody relate to all this? 

Thank you so much for any support.

 

Zopiclone: Summer 2016 - July 1st 2021. 3.75-7.5 mg. Stopped cold turkey.

Sertraline: Sep 2018 - Dec 2019. Max dose 100 mg. Tapered over the last 6 months.

Sertraline: Oct 1st 2020 - Mar 1st 2021. 25 mg. Stopped cold turkey.

Link to comment
  • ChessieCat changed the title to Hope42: sertraline and benzo cold turkey
  • Administrator

Welcome, @Hope42

 

I am sorry to hear you've had such a bad time. Did these symptoms start after you went off sertraline or the zopiclone? What effect did going off zopiclone have?

 

To help us out, follow these instructions Please put your drug and withdrawal history in your signature You may need to use a computer to do this.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

My symptoms started when I came out of Sertraline the first time. They were, however, not as bad as now. The first time I also tapered relatively slowly over 7-8 months.

After 8 months off, I unfortunately started on Sertraline again. In the beginning they helped really fast. I think that I might have been in withdrawal already then, since reinstating helped on stabilizing me.

After two months or so, the burning pain and fatigue started slowly and got worse over the next 3 months. 

I then realized that all my pain maybe originated from the medicine, and then I just stopped with Sertraline cold turkey.

However, that didn’t help. My condition continued to worsen. I then turned my attension to the zopiclone I had been taking for 5 years. Found out it was a benzo-like atagonist (which I never realized before that), and after reading about all about that, I cold turkied the zopiclone as well. That is now 11 months ago.

My condition has not improved since then. As I sit here, I have burning pain all over my body and in my brain.

I couldn’t tell whether it was the Sertraline or the Zopiclone, which have started all my problems. I guess it might have been a combination of both.

Due to the short half time of Zopiclone, I guess that I also have had interdose withdrawal or tolerance from this - maybe in years - so maybe the Zopiclone could explain why I became more and more sick.

However, from day one, I started Sertraline, I got terrible side effects with a burning brain - so I guess I couldn’t tolerate this med as well.

As I didn’t experience any improvements from going off either of the two, I can't tell whether my problems came from Zopiclone or Sertraline or whether the combination of the two just ruined my CNS in some way.

That's why I ask here. Are there anyone with similar experiences? I am really scared that this will never go away again. The pain and suffering is tremendous...

Zopiclone: Summer 2016 - July 1st 2021. 3.75-7.5 mg. Stopped cold turkey.

Sertraline: Sep 2018 - Dec 2019. Max dose 100 mg. Tapered over the last 6 months.

Sertraline: Oct 1st 2020 - Mar 1st 2021. 25 mg. Stopped cold turkey.

Link to comment
  • Administrator

Did anything change when you went off zopiclone?

 

I know you don't feel well, but we need you to do this: Please put your drug and withdrawal history in your signature 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 2 weeks later...

No - not much changed when I went off zopiclone. I think I might already had interdose withdrawal/tolerance from this for a loong time. But It’s hard for me to say whether It’s the sertraline or zopiclone. Probably it's both. A very bad mixture.

Zopiclone: Summer 2016 - July 1st 2021. 3.75-7.5 mg. Stopped cold turkey.

Sertraline: Sep 2018 - Dec 2019. Max dose 100 mg. Tapered over the last 6 months.

Sertraline: Oct 1st 2020 - Mar 1st 2021. 25 mg. Stopped cold turkey.

Link to comment
  • Administrator

When did zopiclone stop helping you to sleep?

 

Most likely, you have protracted withdrawal syndrome from going off sertraline.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy